Ask a doctor

How Will Antibiotics Affect Botox Results?

I will finish my Sulfameth for UTI treatment 3-4 days before my appointment for Botox. Will this affect my results from Botox or have complications?

Doctor Answers 6

No Concern

  I could not find any interaction between Botox and  any antibiotic. Further there is not biologic reason that this could happen.

   You should be careful in the sun on this medication since there are cases of photoallergy to it.

Virginia Beach Dermatologist
4.5 out of 5 stars 13 reviews

5320 Providence Road
Virginia Beach, VA 23464

Botox and Antibiotics?

When we screen patients for Botox, we look for neuromuscular and autoimmune disorders.  We have not heard of or know of any contraindications (negative interactions) between Botox and antibiotics.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

23211 Hawthorne Blvd.
Torrance, CA 90505

Botox and antibiotic

Rest assured that there is no known interactions between botox and antibiotics.  Hope that puts your mind at ease.  Just make sure you stay away from motrin and aspirin around the time of your injections to help prevent any bruising, especially around the crows feet.


Farbod Esmailian, MD
Orange County Plastic Surgeon
5.0 out of 5 stars 60 reviews

10861 Cherry Street
Los Alamitos, CA 90720

Antibiotics and Botox

I agree with all the other responders, that there should be no interaction between Botox and Trimethoprim or Sulfamethoxazole.  Enjoy the results of your Botox.


Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 5 reviews

10672 Wexford Street
San Diego, CA 92131

There is no known interaction between Botox and antibiotics.


Yours is an intelligent question, and fortunately the answer is a reassuring one.  There is no scientific evidence that Botox injections and antibiotics (any antibiotic) react negatively with each other.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

875 Park Ave at 78th Street
New York, NY 10075

There is no reason for concern

 Taking antibiotics will not affect your Botox results.  There is no need to worry.  There is no cross-reaction between Botox and antibiotics.  Enjoy the Botox Cosmetic.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 64 reviews

10 East 53rd Street
New York, NY 10022

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.